The usage of antipsychotics in children and adolescents increase in the general of the world and it was reported that 90% of these antipsychotics were atypical antipsychotic by researchers. Clozapine is considered to be the prototype of the atypical antipsychotics, as it was the first to be recognized as having less extrapyramidal side effects, not causing tardive dyskinesia, and not elevating prolactin. Clozapine is not a first choice antıpsychotic but it can be used when other antipsychotics can not be effective. Atypical antipsychotics, also clozapine, alter ability of body to regulate response to changes in temperature and humidity, patients may become hypothermic or hyperthermic; more likely in temperature changes due to inhibition of the hypothalamic control area. Transient temperature alteration can occur with clozapine in up to 50 % of patients, usually within the first three weeks of treatment. In this article we present an 17 years old male adolescent with early onset shizophrenia. Although threee different atypical antipsychotics were used and there was no treatment response in that case. After clozapine was administered , transient termoregulation alteration was seen at the beginning of the treatment .
Early onset schizophrenia, hypothermia, clozapine
Article Language: Turkish English